Texas, 2006

Hail in Texas, April 25, 2006

April 25, 2006 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 25, 1:53 PM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 25, 1:53 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
253 PM CDT TUE APR 25 2006

.DISCUSSION...
A COLD FRONT AT MID AFTERNOON WAS LOCATED ALONG A LINE FROM NEAR
PARIS TX TO TYLER TO COLLEGE STATION AND PROGRESSING STEADILY
EAST. AN OUTFLOW BOUNDARY PROCEDED SOUTHWARD THROUGH THE FOUR
STATE AREA AHEAD OF THIS FRONT...WHICH MAY STABILIZE THE AIR
SOMEWHAT. HOWEVER...AT SHV WINDS ARE BACK TO THE SOUTHEAST WITH
QUITE A BIT OF SUNSHINE...SO THE ATMOSPHERE MAY DESTABILIZE AGAIN
OVER EAST TEXAS AND NORTH LOUISIANA LATE THIS AFTERNOON. A SMALL
LINE OF THUNDERSTORMS HAS FORMED ALONG THE COLD FRONT FROM
LONGVIEW TX...SOUTH TO JACKSONVILLE TX THIS AFTERNOON. WILL
INCLUDE THE MENTION OF SEVERE STORMS IN THE FORECAST FOR THIS
EVENING OVER THE EAST TEXAS AND NORTH LOUISIANA ZONES. WILL HAVE
CHANCE POPS ELSEWHERE FOR SHOWERS AND THUNDERSTORMS TONIGHT. THE
MAIN THREAT FROM THE STORMS ALONG THE FRONT TONIGHT WILL BE LARGE
HAIL...WITH A MORE REMOTE CHANCE OF DAMAGING WINDS. THE RAIN WILL
MOVE EAST OF THE FOUR STATE AREA WEDNESDAY...WITH THURSDAY AND
FRIDAY BEING MOSTLY DRY. A STRONG UPPER LEVEL LOW IS PROGGED TO
MOVE INTO THE PLAINS STATES SATURDAY AND SUNDAY...SO WILL BRING
THE CHANCE OF RAIN BACK TO THE FORECAST FOR THE WEEKEND.
TEMMPERATURES WILL COOL BACK TO SEASONAL NORMALS FOR THE NEXT FEW
DAYS...BEFORE MOVING BACK INTO THE 80S BY FRIDAY AND SUNDAY.
OVERALL...TEMPERATURES WILL BE NEAR NORMAL FOR THE NEXT 7 DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  59  73  52  78 /  50  20   0   0
MLU  61  70  52  76 /  60  30   0   0
DEQ  55  70  45  77 /  30  10   0   0
TXK  56  69  51  76 /  30  10   0   0
ELD  56  69  50  75 /  30  20   0   0
TYR  55  75  52  78 /  30   0   0   0
GGG  55  73  50  78 /  30  10   0   0
LFK  60  76  52  80 /  50  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

03
Hazardous weather outlook, Apr 25, 11:00 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE APR 25 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COLD FRONT...ENTERING THE FOUR STATE AREA...WILL MOVE SOUTHEAST
THROUGH A MOIST...UNSTABLE AIRMASS...THIS AFTERNOON AND EVENING.
THIS FRONT...IN COMBINATION WITH THE TRAILING EDGE OF AN UPPER
LEVEL LOW PRESSURE SYSTEM...WILL CREATE THE CHANCE OF SCATTERED
SEVERE THUNDERSTORMS...MAINLY OVER EAST TEXAS...AND NORTH
LOUISIANA...THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL
BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

03

In the hours before

Local storm report, Apr 25, 3:09 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
409 PM CDT TUE APR 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             2 N HENDERSON           32.19N 94.80W
04/25/2006  E0.75 INCH       RUSK               TX   STORM CHASER

&&

MBERRY

The radar

The Shreveport radar (KSHV), 69 km away, was scanning. The volume nearest the first event began at 21:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Shelby

When
April 25, 3:30 PM CST
Where
Shelby County, Tenaha
Measured
1.75 in hail
Reported by
STORM CHASER
Coordinates
31.933, -94.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496531.